Hi Delila, I have been trying to find articles online about a link between warfarin and weight loss. The only thing I have found is this forum, where you commented on a warning you had read about people using Warfarin (Coumadin) to aid weight loss. Can you remember where you saw that warning (or who issued it?). My dad has suffered from severe weight loss since he started taking warfarin and we are interested in trying to find a connection but there is nothing really on the internet that I can see. Thanks ever so much if you can remember where you saw the warning about Coumadin as a weight loss aid. With kind regards, Tanya
It can cause diarrhea which can lead to weight loss. I can't find anything that says it causes weight loss. It says if you want to lose weight don't go on a diet without telling your dr because that can effect your warfarin dose. Do you have any idea when you saw that?
Warfarin is a drug for thinning the blood so as to prevent blood clots and it is not associated with weight loss in any way, nor is any of its side effects
Hi again Delila, your original posting was from 2012 and you commented about an article (?) or something you'd seen online. Posting is copied below...
7 Dec 2012
Hi, i came across this warning for using Warfarin for weight loss if not already prescribed it for blood thinning...
"In a desperate attempt to lose weight, some individuals will resort to dangerous measures including using prescription medications not intended or approved to support weight loss. Coumadin, also known as warfarin, is a prescription drug approved by the Food and Drug Administration as an anticoagulant for thinning blood. This drug is not approved as a weight loss aid, and clinical tests have not established the safety or effectiveness of using Coumadin as a weight loss drug. You should only take Coumadin as prescribed by a licensed physician".
I just wondered if you can remember where you saw the above warning.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.